MAUDE Adverse Event Report: COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G27032
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.(b)(6).Occupation: charge tech.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a tunnel line procedure, an amplatz stiff support wire guide "shredded" upon removal from a cook catheter.The wire became stuck in the catheter; therefore, the physician cut the catheter and the wire and catheter were removed together.After removal from the patient, the physician attempted to remove the wire from the catheter; however, the wire "shredded" upon attempted removal.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
Additional information was received 14jul2020 and 23jul2020.The complaint device was inserted in order to exchange the cook catheter for serial tract dilation during tunneled line insertion.Initial access was obtained in the right internal jugular vein with an unknown j-wire and the cook catheter was advanced to the inferior vena cava.No tortuosity or other abnormalities were noted.When the wire guide became stuck on the catheter, the user cut the catheter in order to place a sheath over the device to maintain access.The wire and catheter were then removed from the patient.As the user attempted to remove the wire from the catheter, outside of the patient, the wire began to unravel and come apart.Another catheter and wire were used to complete the procedure.The patient was reportedly "fine".
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a tunnel line procedure, an amplatz stiff support wire guide "shredded" upon removal from a cook catheter.The wire became stuck in the catheter; therefore, the physician cut the catheter and the wire and catheter were removed together.After removal from the patient, the physician attempted to remove the wire from the catheter; however, the wire "shredded" upon attempted removal.Additional information was received 14jul2020 and 23jul2020.The complaint device was inserted in order to exchange the cook catheter for serial tract dilation during tunneled line insertion.Initial access was obtained in the right internal jugular vein with an unknown j-wire and the cook catheter was advanced to the inferior vena cava.No tortuosity or other abnormalities were noted.When the wire guide became stuck on the catheter, the user cut the catheter in order to place a sheath over the device to maintain access.The wire and catheter were then removed from the patient.As the user attempted to remove the wire from the catheter, outside of the patient, the wire began to unravel and come apart.Another catheter and wire were used to complete the procedure.The patient was reportedly "fine".Investigation evaluation: reviews of the complaint history, device history record, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual examination of the complaint device was also conducted.The complaint device was returned, stuck inside the kmp catheter.Approximately 26.1 centimeters of elongated wire coil exited the proximal end of the catheter.The wire was kinked in two locations.During attempts to remove the complaint device from the catheter, the wire separated at 10 centimeters from the bond site.The catheter was cut with scissors and the wire was removed.Tissue was found on the wire guide.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.There is objective evidence to support that the device was manufactured to specification.Cook also reviewed the device master record including: drawings, manufacturing instructions, quality controls, material specifications and design history file.It was concluded that there are adequate controls in place to mitigate the risk of this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be determined; although, there is no evidence to suggest manufacturing issues were at fault.Possible causes for this failure include procedural issues or patient anatomy.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10233071
Report Number1820334-2020-01253
Device Sequence Number13581854
Product Code DQX
UDI-Device Identifier00827002270329
UDI-Public(01)00827002270329(17)250424(10)13112823
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberG27032
Device Catalogue NumberTHSF-35-145-ASG
Device Lot Number13112823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/14/2020
10/08/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date07/24/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK HNBR5.0-38-40-P-NS-KMP